Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 86, NWS San Angelo, TX

June 26, 2007Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 26, 2007, 11:05 PM CDT for Brown County, Texas. It took effect at Jun 26, 2007, 11:10 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 11:05 PM CDT (04:05 UTC)
In effect from
Jun 26, 2007, 11:10 PM CDT
Expired
Jun 27, 2007, 3:00 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 270410
FFWSJT
TXC049-270800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1105 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 300 AM CDT

* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY HEAVY 
  RAIN FROM A THUNDERSTORM 10 MILES NORTHWEST OF BROWNWOOD. THIS     
  STORM WAS NEARLY STATIONARY...AND HAS PRODUCED RAINFALL AMOUNTS
  OF 1 TO 2 INCHES SINCE 1000 PM CDT. ALSO...OTHER STORMS WERE        
  DEVELOPING ACROSS BROWN COUNTY.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE       
  BROWNWOOD NEAR BYRDS STORE...MAY...CROSS CUT AND BROWNWOOD.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 300 AM CDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3147 9921 3147 9909 3152 9892 3161 9879
      3169 9876 3171 9867 3208 9893 3209 9920

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:07 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 26, 9:07 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
907 PM CDT TUE JUN 26 2007

.UPDATE...
LARGE MCS OVER FAR WEST TEXAS CONTINUING ITS SOUTHWARD PUSH
TONIGHT AND WILL LIKELY KEEP GOING FOR THE NEXT SEVERAL HOURS.
ALTHOUGH THE NOSE OF THE MCS SHOULD STAY TO THE WEST OF THE
AREA...SOME STORMS STILL LIKELY TO OCCUR OVER WESTERN CONCHO
VALLEY AND EDWARDS PLATEAU. STRONG WINDS WILL BE POSSIBLE
OVERNIGHT...BUT MAIN SEVERE THREAT SHOULD BE TO THE WEST. HAVE
UPDATED THE GRIDS TO INCREASE PRECIP CHANCES MAINLY WEST OF A
SWEETWATER TO SAN ANGELO TO OZONA LINE. WILL ALSO CONTINUE TO SEE
STORMS OVER THE EASTERN BIG COUNTRY AND BROWN AND SAN SABA
COUNTIES CLOSER TO THE UPPER LOW AND MCS OVER CENTRAL TEXAS.

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT TUE JUN 26 2007/

AVIATION...
A COUPLE OF STORMS HAVE FORMED THIS AFTERNOON ALONG AN OUTFLOW
BOUNDARY EXTENDING FROM NEAR SWEETWATER TO NEAR BROWNWOOD. THE
BOUNDARY IS SOUTH OF ABILENE...SO DO NOT EXPECT THEM TO BE
DIRECTLY AFFECTED BY ANY STORMS. HOWEVER...CAN NOT RULE OUT THE
POSSIBILITY FOR SJT TO BE NEAR STORMS IN A FEW HOURS. HAVE
INCLUDED SOME MENTION OF THUNDER IN THE EVENING FOR SJT. WINDS
WILL BE A BIT TRICKY WITH OUTFLOW BOUNDARIES FROM STORMS CAUSING
OCCASIONAL DIRECTION CHANGES AND GUSTS. MAY SEE ANOTHER ROUND OF
STORMS LATE TONIGHT AND INTO WED MORNING AS THE NEXT COMPLEX OVER
THE PANHANDLE WORKS ITS WAY SOUTHWARD. ALSO EXPECTING LOW CLOUDS
TOWARD MORNING WITH BRIEF MVFR CEILINGS MOST AREAS.

PREV DISCUSSION... /ISSUED 418 PM CDT TUE JUN 26 2007/

DISCUSSION...
LITTLE CHANGE IS OCCURRING IN THE OVERALL PATTERN. THE MID-UPPER
LEVEL TROUGH AXIS IS SHIFTING A BIT FARTHER EAST. LARGE AREA OF
THUNDERSTORMS MOVING SOUTH ACROSS NORTH TEXAS...AND THE
WESTERNMOST PART OF THIS IS PROGRESSING DOWN ACROSS OUR FAR
EASTERN COUNTIES. NO OTHER SHOWER OR THUNDERSTORM ACTIVITY IS
AFFECTING THE REST OF WEST CENTRAL TEXAS SO FAR THIS AFTERNOON.
BASED ON WHAT HAS OCCURRED THE PAST TWO NIGHTS...CANNOT RULE OUT
THE POSSIBILITY OF SHOWER/STORM CLUSTERS DEVELOPING SOMEWHERE
ACROSS OUR AREA OVERNIGHT WITH LOCALLY HEAVY RAINFALL. THE FLASH
FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 AM WEDNESDAY.

THE GFS HAS BEEN CONSISTENT THE PAST FEW MODEL RUNS WITH BRINGING
A CONVECTIVE COMPLEX SSE ACROSS THE TEXAS PANHANDLE OVERNIGHT.
THE UPSTREAM DEVELOPMENT NOTED ACROSS NORTHEASTERN NEW MEXICO
INTO THE OK/TX PANHANDLES SUPPORTS THIS SCENARIO. MAY SEE A
MESOSCALE CONVECTIVE SYSTEM TRACK SOUTH TO A POINT JUST NORTHWEST
OF OUR AREA BY EARLY WEDNESDAY MORNING. EXPECT A WEAKENED
CONVECTIVE COMPLEX TO MOVE FARTHER SOUTHEAST ACROSS THE NORTHERN
AND CENTRAL PARTS OF WEST CENTRAL TEXAS ON WEDNESDAY. THIS BRINGS
AN ATTENDANT THREAT FOR ADDITIONAL HEAVY RAINFALL...AND THE FLASH
FLOOD WATCH MAY NEED TO BE EXTENDED FURTHER INTO WEDNESDAY.

THE SHEAR AXIS/WEAK TROUGH ALOFT WEAKENS BUT ESSENTIALLY REMAINS
IN PLACE LATER THIS WEEK (THURSDAY INTO FRIDAY). EXPECT RAIN CHANCES
TO DECREASE DURING THAT TIME WITH THE CHANCE BECOMING CONFINED TO
OUR SOUTHEASTERN COUNTIES. OVER THE WEEKEND...AN UPPER RIDGE IS
PROGGED TO BUILD FROM THE SOUTHWESTERN STATES ACROSS THE CENTRAL
PLAINS AND TOWARD THE MID-MISSISSIPPI VALLEY. THIS PLACES OUR
AREA IN NORTH TO NORTHEAST FLOW ALOFT. ON THE EASTERN SIDE OF THIS
RIDGE...THE GFS BRINGS A DISTURBANCE SOUTHWEST ACROSS TEXAS AND
INTO OUR REGION LATE SUNDAY INTO MONDAY. WITH A MOISTURE INCREASE...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD INCREASE DURING
THIS PORTION OF THE EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  83  69  87 /  60  70  50  30
SAN ANGELO 	 71  87  69  88 /  40  50  50  30
JUNCTION 	 72  86  71  88 /  50  50  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

&&

08/99
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE JUN 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Special weather statement, Jun 26, 6:03 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
603 PM CDT TUE JUN 26 2007

TXZ054-127-270000-
NOLAN TX-TAYLOR TX-
603 PM CDT TUE JUN 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT FOR NOLAN AND
TAYLOR COUNTIES...

AT 602 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF TRENT...OR ABOUT
14 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NOLAN BY 625 PM CDT
  HAPPY VALLEY AND HYLTON BY 700 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 26, 7:14 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 W NOLAN               32.27N 100.33W
06/26/2007  E0.88 INCH       NOLAN              TX   LAW ENFORCEMENT

&&

AMCCULLO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan50 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green58 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTCrockett58 min
Jun 27, 1:10 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min
Jun 27, 1:12 AM CDTFlash Flood WarningSJTSan Saba4 hr
Jun 27, 1:23 AM CDTFlash Flood WarningSJTCallahan, Fisher, Jones, Nolan, Shackelford, Taylor4 hr
Jun 27, 1:39 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green66 min
Jun 27, 1:40 AM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 27, 2:12 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
Jun 27, 2:32 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton58 min
Jun 27, 2:41 AM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green33 min
Jun 27, 2:58 AM CDTFlash Flood WarningSJTMcCulloch, Mason3 hr
Jun 27, 3:45 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 27, 4:43 AM CDTFlash Flood WarningSJTKimble, Menard4 hr
Jun 27, 5:23 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jun 27, 5:44 AM CDTFlash Flood WarningSJTColeman, McCulloch, Mason, San Saba4 hr
Jun 27, 9:35 AM CDTFlash Flood WarningSJTMason, San Saba6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.